MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001B0
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 7th november 2023 getinge became aware of an issue with one of our columns - 118001b0 - magnus op table column - surface mounted.As it was stated, the table could no longer make certain movements during the procedure due to malfunction of hydraulic pump leading to termination of the current operation and cancellation of the rest of the surgical program.The table was malfunctioning during "up" movement and in the translation position on the leg side.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely inability to position patient as required due to malfunction of hydraulic pump leading to termination of the surgery, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1b event site name: (b)(6) h3 other text : device not returned to manufacturer.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001b0 - magnus op table column - surface mounted.As it was stated, the table could no longer make certain movements during the procedure due to the malfunction of the hydraulic pump leading to the termination of the current operation and cancellation of the rest of the surgical program.The table was malfunctioning during the "up" movement and in the translation position on the leg side.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required due to malfunction of the hydraulic pump leading to termination of the surgery, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As the column¿s malfunction was found, it was considered that the getinge device failed to meet its specifications.A review of the received customer product complaints revealed that this complaint is the 7th reportable customer product complaint where the hydraulic malfunction caused troubles during the surgery and 1st where the surgery was terminated due to the hydraulic pump malfunction in the magnus table.Comparing the number of devices involved in the adverse event to the amount of magnus table column placed on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The affected getinge device has been evaluated by the technician.The evaluation revealed the malfunction of the hydraulic unit.The technician replaced the 4-year interval pm kit (part number 31157493).After purging the system and conducting operational tests, the device was returned to service.The hydraulic unit¿s wear has been investigated during capa 2019-006 (ot 257334).Accumulation of carbon abrasion of the motor brushes in the sealed (vapour-tight) housing leads to short circuits, overcurrent and insulation faults.The capa root cause was traced to design development.Malfunctions of the hydraulic units were to be corrected via service assignment initiated to address customer complaints.According to the maintenance manual (tw 1180.01a0 rev.5, page 88), the useful lifetime of the hydraulic unit varies depending on its individual intensity and extent of application.In order to ensure continued availability of the product, the manufacturer recommends checking the hydraulic units every 4 years and replacing them if necessary.The maintenance was carried out 9 months before the event, and the pump was checked with no errors or malfunctions found.Therefore, insufficient or untimely maintenance can be excluded as a cause.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information it can be suspected that the most probable root cause of the reported issue, namely the inability to position the patient as required due to malfunction of the hydraulic pump leading to termination of the surgery, is related to the expected wear and tear.The manufacturer has initiated the capa 2024-009.In our evaluation the information we currently hold does not warrant any further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the device was manufactured before (b)(6)2022.The correction of d1 brand name, d4 catalog #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain, h4 device manufacture date and h6 health effect fields deems required.This is based on the internal evaluation.Previous d1 brand name: magnus op table column - surface mounted corrected d1 brand name: magnus operating table system previous d4 catalog #: 118001b0 corrected d4 catalog #: n/a previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: ((b)(4) previous h3a device evaluated by manufacturer: no corrected h3a device evaluated by manufacturer: yes previous h3b device not eval provide code: other corrected h3b device not eval provide code: n/a previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a previous h4 device manufacture date: 07/01/2007 corrected h4 device manufacture date: 07/02/2007 previous h6 health effect ¿ impact codes: surgical intervention|additional surgery||4625 corrected h6 health effect ¿ impact codes: surgical intervention|surgical procedure delayed||4633.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18148987
Report Number8010652-2023-00120
Device Sequence Number7609728
Product Code FQO
UDI-Device Identifier04046768031531
UDI-Public(01)04046768031531
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number118001B0
Device Catalogue Number118001B0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2007
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient Weight130 KG